Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 151, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 13, 2003, 6:17 AM CDT for Collin County, Fannin County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 6:17 AM CDT (11:17 UTC)
- Expired
- May 13, 2003, 7:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 131117
SVRFTW
TXC085-147-131215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
616 AM CDT TUE MAY 13 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
FANNIN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 715 AM CDT
* AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM OVER BLUE RIDGE...24 MILES SOUTHWEST OF
BONHAM...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
JUST SOUTH OF BONHAM AROUND 650 AM CDT
HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3330 9657 3317 9642 3336 9634 3354 9592
3373 9613 3341 9637
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:57 AM CDT, 20 minutes earlier.
Area forecast discussion, May 13, 5:57 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 557 AM CDT TUE MAY 13 2003 AVIATION DISCUSSION... STORMS HAVE MOVED EASTWARD OUT OF DFW AREA. BIGGEST PROBLEM IS HOW WIDESPREAD LOW CEILINGS WILL BE THIS MORNING. SCATTERED THUNDERSTORMS MAY REDEVELOP ACROSS THE REGION THIS AFTERNOON...BUT IF THE DRY LINE IS THE INITIATION POINT...STORMS WILL DEVELOP ACROSS WEST TEXAS AND NOT AFFECT THE DFW AREA UNTIL SOMETIME TONIGHT. 59 RATHER BUSY THIS MORNING AS SMALL HAIL PRODUCING STORMS RUMBLE EAST ACROSS NORTH TEXAS. FRONT IN SOUTH TEXAS MOVING NORTH WILL BRING A CHANCE FOR RAIN...AS WELL AS WEAK UPPER TROUGHS MOVING OVER RIDGE ACROSS THE AREA THROUGH WEDNESDAY. THEN ANOTHER FRONT MOVES INTO AREA TO INCREASE POPS THURSDAY BEFORE MOVING BACK NORTH...WITH ANOTHER COLD FRONT FRIDAY NIGHT ACTUALLY PUSHING THROUGH NORTH TEXAS. THE LATTER WILL BRING AN END TO RAIN CHANCES...WITH WHAT APPEARS TO BE A NICE WEEKEND FOR NORTH TEXAS. FCSTID = 42 DFW 85 69 89 67 / 30 20 30 30 ACT 88 72 88 71 / 20 0 20 20 PRX 83 68 84 65 / 40 40 30 30 DTO 85 68 86 67 / 30 20 30 30 TKI 85 68 85 66 / 30 30 30 30 DAL 85 70 88 69 / 30 20 30 30 TRL 85 70 88 70 / 30 30 30 30 CRS 86 71 88 70 / 20 20 20 20 TPL 88 73 88 71 / 20 0 20 20 .FWD... TX...NONE.
Hazardous weather outlook, May 13, 4:55 AM CDT, 1 hour 22 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 455 AM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THIS MORNING...ONGOING THUNDERSTORMS GENERALLY EAST OF A NOCONA...FORT WORTH...WACO...CAMERON LINE...WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS AFTERNOON...THUNDERSTORMS MAY REDEVELOP ACROSS WESTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON AND SPREAD EASTWARD ACROSS THE REGION. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON NORTH OF NORTH OF A BRECKENRIDGE...FORT WORTH...ROCKWALL ...EMORY LINE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON TUESDAY. THERE IS ALSO CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY...WITH THE BEST CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING EAST OF A NOCONA...FORT WORTH...CAMERON LINE.
In the hours before
Local storm report, May 13, 3:57 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM GRANBURY TX NICKEL SIZE
05/13/03 HOOD REPORTED BY LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:12 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 48 min |
| May 13, 4:19 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 56 min |
| May 13, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.